MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS
Catalog Number 383519
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Discomfort (2330); Insufficient Information (4580)
Date of Event 05/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva single port leaked at the septum.The following information was provided by the initial reporter: date of incident: (b)(6) 2025.Level of harm: minimal harm.Incident details: after withdrawing iv initiation needle into the safety device, there was a sudden back flow of blood out of port where needle is pulled back through.Impact of incident: delay to treatment/therapy.Who was affected? patient.
 
Event or Problem Description
On (b)(6) 2025 yes, a different iv needed to be initiated cause a delay and increase in patient discomfort as they required two pokes when 1 should suffice.
 
Additional Manufacturer Narrative
Patient outcome clarification received from the customer.Annex e/f codes updated.
 
Additional Manufacturer Narrative
Unfortunately, a lot number could not be submitted for this complaint and could not be determined from the photographs provided.Preventing our investigation team from conducting a device history review.Additionally, one unsealed nexiva unit was received for investigation.The returned components included one catheter assembly and two needle shields.The units appeared to have been used, and blood was observed at the back of the septum.The reported nonconformance has been confirmed.Microscopic analysis revealed that the septum was not properly seated, which likely created a gap between the components, which allowed for the seepage of fluids.The most likely root cause for this event is related to a misalignment of the automated assembly station, during the manufacturing process, to prevent future occurrences of this event a notification has been issued to the appropriate manufacturing personnel.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA SINGLE PORT
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22130999
Report Number1710034-2025-00931
Device Sequence Number7343023
Product Code FOZ
UDI-Device Identifier00382903835195
UDI-Public(01)00382903835195
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383519
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by ManufacturerNot provided
07/23/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/23/2025
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown